Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Herniated discs. Received blood results related with back problems. Why is alanine high?

Hi there, I am a 30 year old male with Herniated discs. I recently recieved a blood test in conjuction with many other tests for my back problems. I heard nothing further from my doctor, but after reviewing my test results, I have found a disturbingly high level of Alanine Aminotransferase. These were the results of my Blood test: Test Name Result Reference Range Glucose 92 mg/dL (70-110) Urea Nitrogen 25 High mg/dL (6-19) Creatinine 1.00 mg/dL (0.6-1.4) Urate 4.3 mg/dL (2.9-8.4) Sodium 138 mmol/L (135-146) Potassium 4.1 mmol/L (3.6-5.0) Chloride 104 mmol/L (99-107) Phosphate 4.3 mg/dL (2.7-4.7) Calcium 9.8 mg/dL (8.2-10.8) Protein 6.7 gm/dL (6.6-8.3) Albumin 4.2 gm/dL (3.9-5.0) Alkaline Phosphatase 47 Units/L (32-105) Aspartate Aminotransferase 50 Units/L (16-51) Lactate Dehydrogenase 484 Units/L (299-603) Bilirubin 0.4 mg/dL (0.2-1.3) Cholesterol 180 mg/dL (120-215) Alanine Aminotransferase 143 HighUnits/L (12-55) Carbon Dioxide 26.0 mmol/L (22-30) I am taking quite a lot of medications, including Percocet, Baclophen, Fioricet, Meloxicam, and Adderall. I do not take more than 6g of APAP a day. Should I be concerned about the high Alanine Aminotransferase? Would there be any other reason other than liver problems for the High levels? Thank you.
Asked On : Thu, 30 Aug 2012
Answers:  0 Views:  23 Awaiting Answer
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor